Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS Little Rock, AR

February 26, 2000Arkansas County, Desha County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 26, 2000, 8:46 AM CST for Arkansas County, Desha County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 8:46 AM CST (14:46 UTC)
Expired
Feb 26, 2000, 9:35 AM CST
In force
49 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Arkansas County, AR, Desha County, AR

The radar

The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 261447
SVRLIT
ARC001-041-261535-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 AM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS
  DESHA COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 935 AM CST

* AT 845 AM CST...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM
  10 MILES WEST OF DEWITT TO 5 MILES WEST OF DUMAS...MOVING EAST AT 35
  MPH.

THE MAIN THREAT IN THE WARNING AREA IS STRONG TO DAMAGING WINDS. SOME
WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS AND POWER
LINES.  THE STORMS MAY ALSO PRODUCE HAIL IN SOMDE AREAS. FOR YOUR
PROTECTION...GO INDOORS UNTIL THE STORMS PASS.

49/46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:15 AM CST, 8 hours 31 minutes earlier.

Area forecast discussion, Feb 26, 12:15 AM CST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 AM CST SAT FEB 26 2000

COLD FRONT BECOMING ACTIVE IN WESTERN ARKANSAS EARLY THIS MORNING.
SCATTERED STRONG/SEVERE THUNDERSTORMS DEVELOPING ALONG FRONT...AND
SEVERE THUNDERSTORM WATCH ISSUED UNTIL 5 AM FOR NORTHERN/WESTERN
ARKANSAS.

LATER THIS MORNING/AFTERNOON...FRONT TO MOVE THROUGH ARKANSAS.
COULD SEE SOME SEVERE WEATHER CENTRAL/EAST...WITH THUNDERSTORMS
BECOMING LIKELY. FARTHER WEST...DRIER AIR/DECREASING CLOUDS
EXPECTED.

SATURDAY NIGHT...SOME LEFTOVER SHOWERS IN EASTERN ARKANSAS...
OTHERWISE PARTLY CLOUDY AND MUCH COOLER.

DRY WEATHER IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH
TEMPERATURES REMAINIbNG ABOVE NORMAL. (46)

.LIT...NONE.

In the hours before

Local storm report, Feb 26, 3:55 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST SAT FEB 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1209 AM    CAMDEN                    AR   WIND DAMAGE
02/26/00   OUACHITA                       INTERSECTION OF STATE
                                          HIGHWAYS 376 AND 7. TREES
                                          AND POWER LINES DOWN. 1 HOUSE
                                          DAMAGED...1 TRAILER DAMAGED...
                                          1 SHED DAMAGED...1 BARN
                                          DAMAGED. REPORT FROM
                                          OUACHITA COUNTY SHERIFFS
                                          OFFICE AND OUACHITA COUNTY
                                          OFFICE OF EMERGENCY
                                          MANAGEMENT

0155 AM    POTTER                    AR   .75 INCH HAIL
02/26/00   POLK                           REPORT FROM POLK COUNTY
                                          SHERIFFS OFFICE.

0328 AM    CONWAY                    AR   .5 INCH HAIL
02/26/00   FAULKNER                       REPORT FROM ARKANSAS
                                          DEPARTMENT OF EMERGENCY
                                          MANAGEMENT HEADQUARTERS.

22
Local storm report, Feb 26, 7:45 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 AM CST SAT FEB 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 AM    SHERWOOD                  AR   .25 INCH HAIL
02/26/00   PULASKI                        ON HIGHWAY 67

0650 AM    FURLOW                    AR   WIND DAMAGE
02/26/00   LONOKE                         POWER LINE DOWN AT
                                          HIGHWAYS 236 AND 89
25

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:37 AM CSTSevere Thunderstorm WarningLZKScott63 min
Feb 26, 1:25 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Feb 26, 1:29 AM CSTSevere Thunderstorm WarningLZKYell66 min
Feb 26, 2:02 AM CSTSevere Thunderstorm WarningLZKPope63 min
Feb 26, 2:07 AM CSTSevere Thunderstorm WarningLZKMontgomery48 min
Feb 26, 3:36 AM CSTSevere Thunderstorm WarningLZKCleburne49 min
Feb 26, 3:49 AM CSTSevere Thunderstorm WarningLZKFaulkner, White66 min
Feb 26, 4:40 AM CSTSevere Thunderstorm WarningLZKPulaski50 min
Feb 26, 6:32 AM CSTSevere Thunderstorm WarningLZKLonoke48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.